Texas, 2013

Drought in Texas, November 1 to 30, 2013

November 1 to 30, 2013 · NWS FWD · 11 events in 11 counties and zones

Only 11 out of the 46 counties in the Fort Worth County Warning Area experienced drought conditions in the month of November. Up to 4 to 5 inches of rain fell in Lamar, Parker, Wise, and Tarrant County which ended the drought for these counties.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$32,000
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Only 11 out of the 46 counties in the Fort Worth County Warning Area experienced drought conditions in the month of November. Up to 4 to 5 inches of rain fell in Lamar, Parker, Wise, and Tarrant County which ended the drought for these counties. However, little rain fell across the western portions of the area and drought persisted and even worsened to the extreme category for Palo Pinto, Stephens, and Young County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 10:34 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 31, 10:34 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT THU OCT 31 2013

.AVIATION...
LIGHT SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED THROUGH THE FRIDAY
MORNING HOURS AS A SURFACE RIDGE OVER SOUTHERN COUNTIES OF NORTH
TEXAS SHIFTS EAST INTO LOUISIANA. ANOTHER WIND SHIFT WILL TAKE
PLACE AT ALL TAF LOCATIONS FRIDAY AFTERNOON DUE TO THE PASSAGE OF
A REINFORCING COLD FRONT. THE FRONT SHOULD PUSH SOUTHEAST THROUGH
THE METROPLEX 20-21Z AND WACO SHORTLY THEREAFTER. NORTH WINDS OF
10-12 KT CAN BE EXPECTED BEHIND THE FRONT. OTHERWISE CONDITIONS
SHOULD REMAIN VFR THROUGH THE DURATION OF THIS FORECAST CYCLE.

30

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT THU OCT 31 2013/
A FRONT MOVED ACROSS THE REGION TODAY BRINGING DRIER AIR AND
GUSTY WINDS TO ALL OF NORTH AND CENTRAL TEXAS. TEMPERATURES ARE
CURRENTLY IN THE MID 60S TO UPPER 70S AND IT WILL BE A GOOD
EVENING FOR OUTDOOR ACTIVITIES. THE STRONG AND GUSTY WINDS WILL
SUBSIDE LATE THIS AFTERNOON/EARLY THIS EVENING...SKIES WILL REMAIN
CLEAR...AND TEMPERATURES WILL FALL INTO THE 60S AND UPPER 50S.
TEMPERATURES WILL CONTINUE TO COOL INTO THE LOWER 50S AND 40S BY
DAYBREAK.

ANOTHER REINFORCING SHOT OF COOL AND DRY AIR ARRIVES ON FRIDAY...
RESULTING IN A PLEASANT FALL WEEKEND. THE NEXT STORM SYSTEM WILL
MOVE INTO THE WEST COAST THIS WEEKEND...AFFECTING THE REGION FOR
AN EXTENDED PERIOD NEXT WEEK. THE NEXT STORM SYSTEM CONSISTS OF
TWO DISTURBANCES THAT COULD BRING RAIN TO THE REGION. THE FIRST
DISTURBANCE IS AN UPPER LEVEL LOW THAT APPROACHES SOUTHERN
CALIFORNIA AND BAJA SATURDAY NIGHT. THIS LOW WILL OPEN INTO A WAVE
THAT PASSES THROUGH THE SOUTHERN PLAINS SUNDAY NIGHT. THERE ARE
SMALL RAIN CHANCES WITH THIS FIRST PASSING DISTURBANCE. PACIFIC
MOISTURE WILL STREAM OVER THE REGION WITH THE DISTURBANCE...AGAIN
ASSOCIATED WITH ANOTHER POTENTIAL TROPICAL SYSTEM IN THE EASTERN
PACIFIC OCEAN. HOWEVER...THE LOW LEVEL MOISTURE COULD STILL BE
LACKING BEHIND FRIDAY/S FRONT AS IT PUSHES DEEP INTO THE GULF OF
MEXICO. SOUTHERLY WINDS RETURN TO THE REGION ON SUNDAY BUT ANY
RAINFALL ON MONDAY COULD BE RELATIVELY LIGHT WITH TOP-DOWN
SATURATION PROCESSES DOMINATING.

ON THE HEELS OF THIS FIRST DISTURBANCE...A LARGE UPPER LEVEL
TROUGH WILL DIG ACROSS THE WESTERN CONUS...MOVING INTO THE PLAINS
LATE TUESDAY AND WEDNESDAY. MOISTURE CONTENT WILL BE MUCH MORE
ADEQUATE BY THEN WITH PWATS NEARING 1.5 INCHES. HAVE INCREASED
RAIN CHANCES TUESDAY AND TUESDAY NIGHT AS THE MODELS ARE IN GOOD
AGREEMENT OF A RAIN EVENT DURING THAT PERIOD. BEYOND TUESDAY
NIGHT...THERE IS UNCERTAINTY IN THE FORECAST OF WHEN THE RAIN
WILL END. ANOTHER COLD FRONT IS FORECAST BY THE GFS AND ECMWF TO
MOVE INTO THE REGION WEDNESDAY...BUT THE ECMWF SLOWS THE
PROGRESSION OF THE UPPER TROUGH ALLOWING FOR THE RAIN TO LINGER
WEDNESDAY AND POSSIBLY INTO THURSDAY. EITHER WAY...IT LOOKS LIKE
THIS NEXT SYSTEM COULD BE ANOTHER DECENT RAIN MAKER FOR NORTH AND
CENTRAL TEXAS.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  51  77  48  71  43 /   0   0   0   0   0
WACO, TX              47  77  47  71  40 /   0   0   0   0   0
PARIS, TX             47  75  45  66  40 /   0   0   0   0   0
DENTON, TX            45  76  43  69  39 /   0   0   0   0   0
MCKINNEY, TX          45  76  45  69  39 /   0   0   0   0   0
DALLAS, TX            51  78  49  71  44 /   0   0   0   0   0
TERRELL, TX           48  78  47  70  40 /   0   0   0   0   0
CORSICANA, TX         50  78  49  72  43 /   0   0   0   0   0
TEMPLE, TX            48  78  47  73  41 /   0   0   0   0   0
MINERAL WELLS, TX     44  76  43  71  39 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 31, 2:51 PM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT THU OCT 31 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
351 PM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAVANAUGH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 drought. Local standard time, as filed.

Drought, Lamar

When
November 1, 12:00 AM CST to November 25, 11:59 PM CST
Where
Lamar forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Up to 5 inches of rain fell throughout the month and by the end of the month, the county was no longer in severe drought.

Drought, Parker

When
November 1, 12:00 AM CST to November 11, 11:59 PM CST
Where
Parker forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Up to 3 inches of rain fell throughout the month and by the end of the month, the county was no longer in severe drought.

Drought, Tarrant

When
November 1, 12:00 AM CST to November 11, 11:59 PM CST
Where
Tarrant forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Up to 4 inches of rain fell throughout the month and by the end of the month, the county was no longer in severe drought.

Drought, Wise

When
November 1, 12:00 AM CST to November 11, 11:59 PM CST
Where
Wise forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). Up to 3 inches of rain fell throughout the month and by the end of the month, the county was no longer in severe drought.

Drought, Hood

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hood forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). With little rain throughout the month, conditions were unchanged at the end of the month.

Drought, Jack

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jack forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). With little rain throughout the month, conditions were unchanged at the end of the month.

Drought, Johnson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnson forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). With little rain throughout the month, conditions were unchanged at the end of the month.

Drought, Somervell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Somervell forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). With little rain throughout the month, conditions were unchanged at the end of the month.

Drought, Palo Pinto

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Palo Pinto forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). With little rain throughout the month, conditions worsened to extreme drought (D3) by the end of the month.

Drought, Stephens

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stephens forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). With little rain throughout the month, conditions worsened to extreme drought (D3) by the end of the month.

Drought, Young

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Young forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month in severe drought (D2). With little rain throughout the month, conditions worsened to extreme drought (D3) by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484146, 484147, 484148, 484149, 484151, 484152, 484153, 484154, 484155, 484156, 484157.